MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Difficult To Position (1467)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a percutaneous gastrostomy case on a male patient with preexisting condition of larynx cancer, the doctor implanted a gastrostomy tube in the stomach (for nutrition) before this placement.At this time, the doctor realized a gastropexie (gastropexie, is one step of the procedure, during this time the objective is to approach stomach to the abdominal wall, the radiologist use the anchor set for that with anchorage).There was breakage of the anchor's wire.The white part of the anchor was blocked, so it was impossible for the radiologist to place it on the skin.In that case it as impossible to perform the gastropexie with the anchor.The radiologist had to cut the suture and use another anchor set.Subsequently, using a probe from another manufacturer; which did not go into the cook's wire guide.There was no progression of the probe into the sheath introducer of the gastrostomy.There was failure of placement of the gastrostomy, resulting in serious "pneumoperitoine." the other manufacturer's probe is not compatible with the cook's sheath introducer.A larger probe was necessary for the introducer.The anchorage was not retrieved and left to pass naturally through the system.The patient has a serious pneumoperitoneum and a surgery is not possible due to the inability to use anesthesia on the patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), and quality control was conducted during the investigation.The entuit secure gastrointestinal suture anchor set was not returned, therefore no physical examination could be performed; however, a document -based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.The non-cook gastrostomy tube that was reported was not returned for evaluation.Based on the information provided, no product returned, and results of the investigation; a definitive root cause could not conclusively be determined.Per the risk assessment, no further action is required.Monitoring for similar complaints will continue.
 
Event or Problem Description
An international customer reported that during a percutaneous endoscopic gastrostomy (peg) procedure, the physician was unable to progress a non-cook probe into a cook sheath introducer.The probe was unable to advance into the gastrostomy site ,resulting in failure to place the gastrostomy tube.The procedure was discontinued and the patient subsequently experienced serious pneumoperitoneum.He later returned to the operating room for a second peg placement procedure using only cook products.The procedure was reported to be difficult, but successful.The patient did not experience any additional adverse events as a result of the reported event.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5917433
Report Number1820334-2016-00910
Device Sequence Number10912481
Product Code FGE
UDI-Device Identifier00827002355705
UDI-Public(01)00827002355705(17)180130(10)5620472
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2016
Supplement Date Received by Manufacturer08/07/2017
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;